How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Stan Your Own Question
Dr Stan
Dr Stan, Doctor
Category: Cardiology
Satisfied Customers: 877
Experience:  Physician at Stanley L Simpson, DO
93248684
Type Your Cardiology Question Here...
Dr Stan is online now
A new question is answered every 9 seconds

When changed Drs. medicine was switched. Amiodrone was

Customer Question

When changed Drs. medicine was switched. Amiodrone was dropped and atenolol was changed to carvedilol. For the past two days I have taken carvedilol and my heart rate has gone from 60 to 80 BPM and my heart has been irratic. Have not been able to get in touch with the current Dr. to address these symptons (irresponsible on his part?). The question is how long does carvedilol stay in my system and is it safe to go back to atenolol until I can meet with another dr?
JA: Do you know if your family has a history of heart disease? In general, how would you describe your health lately?
Customer: Mother had heart problems. Up until this problem, I have been reasonably fine. Forgot to mention that I have a defib/pacemaker.
JA: Anything else in your medical history you think the doctor should know?
Customer: Type 2 diabetes, bypass surgery.
Submitted: 29 days ago.
Category: Cardiology
Expert:  Dr Stan replied 29 days ago.

Hello this is Dr. Stan and I will assist you with your question today. I am board certified and I have 40 years of patient experience. I am happy to help you. I'm sorry you are having a problem with your medication. You have been switched from a Calcium Channel Blocker to a Beta Blocker (Atenolol to Carvedilol). Also you were taken off of the medication that stabilizes your heart from having irregular rhythms. Since you have a Defib/pacer your heart rate will regulate itself. The calcium channel blocker side effect is retention of fluid, so that may be why your doctor changed medication. May I suggest you continue with your current medication (with changes) until you are able to discuss them with the doctor. The Carvedilol will be out of your system in 36-48 hours.

I am available to answer any additional questions you may have. Thank you for allowing me to provide assistance. I hope your medical problem(s) are resolved soon and you feel better. If you find the information I provided helpful, please rate me with 5-Stars. Thank you

Related Cardiology Questions